Turaev torsion, definite 4-manifolds, and quasi-alternating knots

Greene, J.E. and Watson, L. (2013) Turaev torsion, definite 4-manifolds, and quasi-alternating knots. Bulletin of the London Mathematical Society, 45(5), pp. 962-972. (doi: 10.1112/blms/bds096)

Full text not currently available from Enlighten.


We construct an infinite family of hyperbolic, homologically thin knots that are not quasi-alternating. To establish the latter, we argue that the branched double-cover of each knot in the family does not bound a negative-definite 4-manifold with trivial first homology and bounded second Betti number. This fact depends in turn on information from the correction terms in Heegaard Floer homology, which we establish by way of a relationship to, and calculation of, the Turaev torsion.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Watson, Professor Liam
Authors: Greene, J.E., and Watson, L.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Bulletin of the London Mathematical Society
ISSN (Online):1469-2120

University Staff: Request a correction | Enlighten Editors: Update this record